MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. BARD-PARKER STAINLESS STEEL BLADE SIZE 15 STERILE; SCALPEL BLADE

ASPEN SURGICAL PRODUCTS, INC. BARD-PARKER STAINLESS STEEL BLADE SIZE 15 STERILE; SCALPEL BLADE
Model Number 371215
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not available for evaluation.Without pictures or a device to evaluate the complaint could not be confirmed and the root cause is uncertain.The root cause could be machine related, even though there are established controls to mitigate broken blades.The root cause could also be excessive force by the end user, causing the blade to break.This should be considered the final report.If any additional relevant information is identified, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "when the surgeon was making an incision in the concha bullose the 15 blade broke in half and fell down into the sinus cavity.The surgeon was able to retrieve the blade with the scope and suction and both pieces were compared to ensure the entire blade was removed.".

Brand Name
BARD-PARKER STAINLESS STEEL BLADE SIZE 15 STERILE
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key24070962
Report Number3002750084-2026-00004
Device Sequence Number18486879
Product Code GES
UDI-Device Identifier00840113204380
UDI-Public00840113204380
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number371215
Device Lot Number0414689
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Initial Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale